Alert archive / Ohio / Flash Flood Warnings in 2008

Flash Flood Warning 27, NWS Wilmington, OH

August 24, 2008Butler County, Warren County, Ohio

NWS Wilmington, OH issued this flash flood warning at Aug 24, 2008, 6:54 PM EDT for Butler County, Warren County, Ohio. It was in force for 111 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2008, 6:54 PM EDT (22:54 UTC)
Expired
Aug 24, 2008, 8:45 PM EDT
In force
111 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Butler County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 46 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 7:56 PM EDTFLASH FLOOD5 E Fairfield, OHMASON RD. UNDERNEATH I-75 FLOODED, NEAR WEST CHESTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 242254
FFWILN
OHC017-165-250045-
/O.NEW.KILN.FF.W.0027.080824T2254Z-080825T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
654 PM EDT SUN AUG 24 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN SOUTHWEST OHIO...
  WARREN COUNTY IN SOUTHWEST OHIO...

* UNTIL 845 PM EDT.

* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED   
  AREA. RADAR ESTIMATED THAT THREE TO FIVE INCHES OF RAIN HAD FALLEN 
  ALONG INTERSTATE 75 BETWEEN WEST CHESTER...MASON AND MONROE IN     
  SOUTHEAST BUTLER AND WESTERN WARREN COUNTIES SINCE 445 PM.  AN     
  ADDITIONAL ONE TO TWO INCHES IS POSSIBLE AS THUNDERSTORMS MOVE     
  OVER THE SAME AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
  FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...MASON.

IN ADDITION...PLACES ALONG THE FOLLOWING STREAMS MAY BE AFFECTED...
MILLERS CREEK...
GREGORY CREEK...
LITTLE MUDDY CREEK...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

DURING HEAVY RAIN...KEEP CHILDREN AWAY FROM STORM DRAINS...
CULVERTS...CREEKS...STREAMS AND OTHER LOW LYING AREAS. SHALLOW GENTLY
FLOWING WATER CAN RISE RAPIDLY IN A MATTER OF MINUTES AND SWEEP
CHILDREN AWAY.

LAT...LON 3944 8426 3930 8432 3931 8446 3945 8447

$$

RYAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 4:14 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 24, 4:14 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT SUN AUG 24 2008

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE FORECAST AREA
THIS EVENING AS A WEAK COLD FRONT DRIFTS ACROSS THE REGION. HIGH
PRESSURE WILL SPREAD ACROSS THE GREAT LAKES ON MONDAY BRINGING
DRIER COOLER WEATHER. THE REMNANTS OF TROPICAL STORM FAY WILL
APPROACH THE OHIO VALLEY FROM THE SOUTH BY MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
COLD FRONT BISECTING NW FCST AREA AT 19Z...ROUGHLY RUNNING FROM
JUST SOUTH OF KMNN TO JUST WEST OF KDAY SW INTO SRN INDIANA. SCT
TSTMS HAVE DVLPD OVER LAST FEW HOURS INVOF THE BNDRY IN MOIST
UNSTABLE CONVERGENT ZONE. TEMPS HAD WARMED INTO THE U80S AND L90S
AHEAD OF THE FRNTL BNDRY.

LAPS SOUNDINGS INDCG MODERATELY UNSTABLE ATMOSPHERE WITH SBCAPES
AT 2000-2500 J/KG IMMEDIATELY AHEAD OF THE FRONT. SPC MESOANALYSIS
SHWNG DEEP MOISTURE POOLING AND CONVERGENCE ALONG THETA-E AXIS
INVOF FRNTL BNDRY. TSTMS REMAIN SUBSEVERE AS BL SHEAR VALUES
HOVERING AROUND 15KTS. WHERE UPR LVL FORCING AND BL SHEAR ARE
SLIGHTLY BETTER ACRS NRN OH...HAVE SEEN MORE ORGANIZED AND WIDESPREAD
CONVECTION DVLP. MAJORITY OF THIS ACTIVITY IS STAYING JUST NORTH
OF THE FCST AREA. EXPECT COVERAGE WILL INCREASE SOMEWHAT FURTHER
SOUTHWEST ALONG THE LINE ACRS SRN INDIANA AND INTO WRN FCST AREA
OVER NEXT FEW HOURS AS DYNAMICS INCREASE AHEAD OF APPCHG MID LVL
S/WV. 12Z GFS/NAM/RUC ALL INDCG UPR LVL SPEED MAX DVLPG ON LEE
SIDE OF APPCHG S/WV ERLY THIS EVNG...WHICH WILL LIKELY NOT ONLY
INCREASE CONVECTIVE COVERAGE BUT ALSO SUSTAIN IT INTO THE EVNG
HOURS AS THE FRONT SAGS SOUTHEAST SLOWLY. MODEL SOUNDINGS CONTINUE
TO SHOW POTENTIAL FOR STRONGER STORMS TO PULSE CLOSE TO SVR
LIMITS...AS MAX DELTA THETA-E VALUES RISE INTO THE LOW 20S THRU
00Z. HOWEVER...BIGGEST IMPACT FROM THESE STORMS WILL BE THE
POTENTIAL FOR TORRENTIAL RAINFALL. ATMOSPHERE IS QUITE MOIST AHEAD
OF THE FRONT EVIDENCED BY TDS CLIMBING INTO THE U60S AND PWATS
BTWN 1.75 AND 2 INCHES. WITH STORM MOTIONS PROGGED AT AROUND
10KTS...STORMS WILL NOT BE QUICK MOVERS. STORMS WILL PROVIDE A
BREAK FROM THE MUGGY CONDITIONS AND MORE IMPORTANTLY PRODUCE
BENEFICIAL RAINS TO THOSE LUCKY ENUF TO BE UNDERNEATH THEM.

FRONT WILL CONTINUE TO PASS SOUTHEAST ACRS FCST AREA TONIGHT WITH
TSTMS GRADUALLY DECREASING IN COVERAGE AND INTENSITY AS UPR LVL
ENERGY PASSES TO EAST OF REGION AFT MIDNIGHT. WILL MAINTAIN CHC
POPS ALL NIGHT NEAR AND SOUTH OF THE OHIO RIVER...AS FRNTL BNDRY
NOT LIKELY TO CLR THESE AREAS UNTIL CLOSER TO DAYBREAK. FURTHER
NORTH...MUCH DRIER AIR WILL BEGIN ADVECTING INTO THE REGION. SKIES
WILL BECOME MSTLY CLR ACRS NRN 1/2 FCST AREA LATE AS SFC HI BEGINS
EXERTING ITS INFLUENCE.

TEMPS...WARMER MET GUID WAS PREFERRED FOR LOWS TONIGHT. WHILE
TEMPS WILL HOLD IN THE M/U60S ACRS SRN FCST AREA...EXPECT TEMPS TO
FALL BACK TO WITHIN A FEW DEG EITHER SIDE OF 60 DEG FURTHER NORTH.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
CLOUDS AND POSSIBLY AN ISOLD -SHRA OR TWO WILL LINGER ACRS FAR SRN
FCST AREA AS FRNTL BNDRY CONTINUE TO PUSH SOUTH. FRONT WILL DROP
FURTHER SOUTH INTO KENTUCKY DURING THE DAY BEFORE DISSIPATING AS
IT RUNS INTO REMNANTS OF FAY ACRS LWR MISSISSIPPI VLY AND UPR LVL
STEERING CURRENTS ARE LOST. ELSEWHERE ACRS THE REGION...MONDAY
SHAPING UP TO BE A SPECTACULAR DAY WITH A MUCH DRIER AND SLIGHTLY
COOLER AIRMASS OVERSPREADING MUCH OF THE FCST AREA. LINGERING LO
LVL MOISTURE AND PRESENCE OF ONE LAST MID LVL S/WV OVER NE OHIO
MAY BE ENUF TO POP FEW/SCT CU DURING THE FIRST HALF OF THE DAY. AS
DRIER AIR AND GREATER SUBSIDENCE THOUGH ADVECT INTO THE REGION
DURING THE AFTN...ANY CU SHOULD QUICKLY BECOME CONFINED TO AREAS
NEAR AND SOUTH OF THE OHIO RIVER IN CLOSER PROXIMITY TO WHATS LEFT
OF THE FRNTL BNDRY. OUTER REACHES OF CI FROM REMNANTS OF FAY ALSO
WILL LIKELY REACH INTO SRN FCST AREA FOR MUCH OF THE DAY. WILL
CONTINUE WITH A PTLY SUNNY FCST NEAR AND SOUTH OF THE RIVER AS A
RESULT.

OTHER THAN CI FROM FAY ACRS SRN 1/3 FCST AREA MON NIGHT...MOST OF
THE FCST AREA WILL BE COMPLETELY UNDER THE INFLUENCE OF SFC HI
CENTERED OVER THE CNTRL GRT LKS. EXPECT MSTLY CLR SKIES AND LGT
WINDS MON NIGHT. FOR TUES...WILL CONTINUE TO LEAN IN FAVOR OF THE
GFS/ECMWF SOLN WHICH IS SLOWER WITH NORTHWARD PROGRESSION OF
REMNANTS OF FAY TOWARDS THE OH VLY. WITH SFC HI MAKING ONLY SLOW
PROGRESS INTO ERN GRT LKS ON TUES...EXPECT SKIES TO REMAIN MSTLY
SUNNY INTO THE AFTN HOURS WITH MID/HI LVL CLOUDS SLOWLY INCREASING
FROM THE SOUTH DURING THE MID/LATE AFTN. ANY PCPN ASSOCD WITH
APPCHG SFC INV TROF FROM FAY WILL REMAIN SOUTH OF THE FCST AREA
INTO TUES EVNG.

TEMPS...TOOK SPLIT OF COOLER MET AND WARMER MAV GUID FOR AFTN
HIGHS MON...WITH TEMPS EXPECTED IN THE U70S AND L80S. MON NIGHT
HAS THE POTENTIAL TO BE REALLY COOL ACRS THE NORTH UNDER ALMOST
IDEAL RADIATIONAL COOLING CONDITIONS. SOME RURAL LOCATIONS ACRS
NRN 1/2 FCST AREA MAY GET CLOSE TO 50 DEG BY TUES MRNG. CLOSE TO
MOS GUID FOR TEMPS ON TUES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HAVE AGAIN TAKEN A BLEND OF THE OPERATIONAL GFS...ECMWF AND HPC
GUIDANCE FOR THE UPCOMING LONG TERM FORECAST.  OPERATIONAL NAM-WRF
CONTINUES TO BE THE OUTLIER IN THAT IT TAKES THE UPPER LEVEL
CIRCULATION IN ASSOCIATION WITH THE REMNANTS OF FAY FARTHER WEST
THAN THE OTHER MODELS AND ENSEMBLE MEANS...SO HAVE DISCARDED THIS
SOLUTION.

FOR TUESDAY NIGHT INTO WEDNESDAY NIGHT...UPPER LEVEL CIRCULATION IN
ASSOCIATION WITH THE REMNANTS OF FAY WILL PIVOT NE FROM MISSISSIPPI
TO THE MIDDLE OHIO VALLEY.  BEST CHANCE FOR PCPN CONTINUES TO BE
ACROSS THE ERN/SERN FCST AREA.  HAVE DELAYED THE ONSET OF PCPN
TUESDAY NIGHT SOME...OTHERWISE THE BEST CHANCE FOR PCPN WILL OCCUR
FROM LATE WEDNESDAY AFTN INTO WEDNESDAY NIGHT.  FORECAST DILEMMA
CONTINUES TO BE THE EXACT TRACK OF THE UPPER LEVEL LOW AND ITS
ASSOCIATED SFC TO 850 MB INVERTED TROF.  THIS SCENARIO WILL LIKELY
RESULT IN A TIGHT POP GRADIENT...WHICH IS TOO EARLY AT THIS STAGE TO
PINPOINT EXACTLY.  HOWEVER...HAVE STARTED THIS TREND BY LAYERING
POPS FROM SLIGHT CHANCE ACRS THE FAR NW TO LIKELY POPS SOUTHEAST
DURING THE LATE WEDNESDAY AFTN AND EVENING TIME FRAME.  GIVEN THAT
THIS SYSTEM WILL STILL BE TROPICAL IN NATURE...A WARM RAIN PROCESS
IS EXPECTED TO DOMINATE...KEEPING THE THREAT OF THUNDER AT A
MINIMUM.  TEMPERATURES DURING THIS PERIOD WILL HAVE TO BE TWEAKED
SOME MORE AS CONFIDENCE INCREASES IN TERMS OF CLOUD COVER AND PCPN.
FOR NOW WILL FORECAST HIGHS IN THE UPPER 70S TO LOWER 80S WITH LOWS
GENERALLY IN THE LOWER TO MID 60S.

FOR THURSDAY AND THURSDAY NIGHT...MODELS SLOWLY EJECT THE UPPER LOW
TO THE ENE IN RESPONSE TO AN UPPER LVL TROF APPROACHING FROM THE
NORTHWEST.  HAVE DECREASED POPS THROUGHOUT THE DAY THURSDAY...
ALLOWING FOR A DRY FORECAST BY THURSDAY NIGHT.

FOR FRIDAY AND FRIDAY NIGHT...AN UPPER LEVEL TROF AND ASSOCIATED
COLD FRONT WILL PIVOT ACRS THE LOWER GREAT LAKES AND OHIO VALLEY
REGION.  WILL CONTINUE WITH 30 AND 40 POPS ON FRIDAY...DECREASING
THE PCPN CHANCES OVERNIGHT AS THE FRONT MOVES SOUTHEAST OF THE
REGION.

FINALLY FOR THE REMAINDER OF THE EXTENDED...SATURDAY THROUGH
SUNDAY...MODELS AGREE THAT SURFACE HIGH PRESSURE WILL BUILD INTO THE
REGION...BRINING DRY WEATHER ALONG WITH SLIGHTLY BELOW NORMAL
TEMPERATURES.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
COLD FRONT FROM LAKE ERIE INTO SOUTH CENTRAL INDIANA WILL PUSH
ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. BEST
CONVERGENCE AND INSTABILITY FOCUSED ALONG THE COLD FRONT AND A
SCATTERED LINE OF SHOWERS AND THUNDERSTORMS HAD DEVELOPED ALONG
THE FRONT EARLY THIS AFTERNOON. WILL CONTINUE TO SEE DEVELOPMENT THIS
AFTERNOON INTO EVENING. EXCEPT AT KLUK AND KCVG...WILL MENTION
VCTS AND/OR TSTMS FOR A PERIOD FROM ABOUT 19Z TO 23Z AT KDAY AND
02Z AT EASTERN TAF SITES. AT KCVG AND KLUK INCLUDED ONLY CB AT
THIS TIME DUE TO SLOW MOVEMENT OF FRONT. AFTER 04Z CLOUDS WILL
SCATTER OUT. VSBY VFR EXCEPT MVFR AT KILN...KCVG...AND KLUK AFTER
06Z. BY 13Z MON ALL VSBY VFR. THE FRONT WILL REMAIN JUST SOUTH OF
ILNS KY COUNTIES MON AND HIGH PRESSURE WILL BUILD IN FROM THE
NORTH. VFR CONDITIONS WILL DOMINATE 13Z-18Z MON WITH SCT CU
DEVELOPING AFTER 15Z MON.

OUTLOOK...LOWER CIGS AND VSBYS IN RAIN POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM...HICKMAN
AVIATION...PARKER
Hazardous weather outlook, Aug 24, 5:00 AM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT SUN AUG 24 2008

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-250900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT SUN AUG 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 24, 4:33 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT SUN AUG 24 2008

OHZ051>053-242115-
CLARK OH-MIAMI OH-CHAMPAIGN OH-
433 PM EDT SUN AUG 24 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHAMPAIGN...
SOUTHEASTERN MIAMI AND NORTHWESTERN CLARK COUNTIES THROUGH 515 PM
EDT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HAVEN VIEW...MOVING EAST AT 16 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HAVEN
VIEW...BROWN...CHRISTIANSBURG...NEW CARLISLE...DIALTON...NORTH
HAMPTON...DONNELSVILLE...THACKERY...TERRE HAUTE...LAWRENCEVILLE AND
TREMONT CITY.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Special weather statement, Aug 24, 5:32 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
532 PM EDT SUN AUG 24 2008

OHZ071-072-242215-
CLINTON OH-WARREN OH-
532 PM EDT SUN AUG 24 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN AND SOUTHWESTERN
CLINTON COUNTIES THROUGH 615 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED FROM LEBANON SOUTH TO NEAR MASON AND
MAINEVILLE...MOVING EAST AT 14 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SOUTH
LEBANON...LEBANON...GENNTOWN...MORROW...BUTLERVILLE...OREGONIA...
MIDDLEBORO...CLARKSVILLE AND BLANCHESTER. MOTORISTS ALONG INTERSTATE
71 BETWEEN MILE MARKERS 24 AND 42 WILL ALSO BE AFFECTED.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Special weather statement, Aug 24, 5:40 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
540 PM EDT SUN AUG 24 2008

OHZ053-062-242230-
GREENE OH-CLARK OH-
540 PM EDT SUN AUG 24 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLARK AND GREENE
COUNTIES THROUGH 630 PM EDT...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR OLDTOWN...MOVING EAST AT 23 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WILBERFORCE...YELLOW SPRINGS...JOHN BRYAN STATE PARK...NEW JASPER...
CLIFTON...CEDARVILLE...JAMESTOWN...BELL CENTER...SELMA...ROSEMOOR...
GLADSTONE AND SOUTH CHARLESTON.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Local storm report, Aug 24, 6:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT SUN AUG 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     MASON                   39.36N 84.31W
08/24/2008                   WARREN             OH   LAW ENFORCEMENT

            A COUPLE OF POWER POLES BLOWN OVER AND AN AWNING BLOWN
            OFF A HOUSE ONTO A CAR.

&&
Special weather statement, Aug 24, 6:30 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
630 PM EDT SUN AUG 24 2008

OHZ070-242315-
BUTLER OH-
630 PM EDT SUN AUG 24 2008

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER COUNTY
THROUGH 715 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HAMILTON...MOVING EAST AT 12 MPH.
THE BUTLER COUNTY REGIONAL AIRPORT IN HAMILTON RECORDED A 51 MPH
WIND GUST AT 623 PM.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
MAUSTOWN...BECKETT RIDGE...HUGHES...MAUD AND PISGAH.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 6:10 PM EDTAreal Flood AdvisoryILNButler, Warren3 hr

Nearby

Flash Flood Warnings in Ohio, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.